Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 96, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 17, 2019, 6:12 PM MDT for Goshen County, Wyoming; Banner County, Scotts Bluff County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2019, 6:12 PM MDT (00:12 UTC)
- Expired
- Jun 17, 2019, 7:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Banner County, NE, Scotts Bluff County, NE, Goshen County, WY
The radar
The Cheyenne radar (KCYS), 105 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:19 PM MDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 17, 1:19 PM MDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 119 PM MDT Mon Jun 17 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 117 PM MDT Mon Jun 17 2019 Tonight...Scattered thunderstorms, some strong, have already erupted across our counties as of early afternoon. With CAPE from 1500 to 2000 J/Kg across our southeast counties, and weak shear, we may see isolated severe storms through early evening, with the main threat being large hail. Showers and thunderstorms will decrease in areal coverage after midnight across western Nebraska. Tuesday...Another day with scattered to numerous showers and thunderstorms in the afternoon and evening, with a moist atmosphere in place and a surface trough to focus the convection across our counties. Temperatures will be kept relatively cool with all the cloud cover and precipitation coverage. Wednesday...Drier and warmer weather expected as west northwest flow aloft and near the surface helps to dry out the atmosphere somewhat. Still a chance for late day showers and thunderstorms mainly along and east of Interstate 25. .LONG TERM...(Thursday through Monday) Issued at 117 PM MDT Mon Jun 17 2019 Thursday...Isolated to scattered late day showers and thunderstorms expected as brisk west southwest flow aloft develops and there is an increase in low and mid level moisture with a disturbance aloft moving overhead. Friday...Cooler with an increased coverage of afternoon and evening shower and thunderstorm coverage in the wake of a passing cold front and with deeper low and mid level moisture in place. Saturday...Continued relatively cool and showery with a trough aloft over Utah, and weak disturbances ejecting northeastward across our counties over the moist low and mid levels. Sunday...The trough aloft moves overhead continuing the chance for afternoon and evening showers and thunderstorms, although temperatures will be slightly warmer with more sunshine. Monday...The warming trend continues as a low amplitude ridge aloft builds overhead. With enough low and mid level moisture present, expect isolated late day showers and thunderstorms. && .AVIATION...(For the 18Z TAFS through Tuesday morning) Issued at 1128 AM MDT Mon Jun 17 2019 Tricky and complicated Aviation forecast today and tonight with numerous showers and thunderstorms expected this afternoon followed by ongoing showers and thunderstorms/periods of fog tonight. Thunderstorms have already started to develop in the mountains and should move eastward into the eastern plains and gradually redevelop further west this afternoon through late this evening as potent disturbance aloft moves across the area. Believe most areas will see a decent coverage of thunderstorms so kept VCTS or TSRA for each terminal. After the thunderstorm coverage decreases a bit tonight, areas of fog may develop for all western Nebraska terminals and KCYS as well. There is the potential for isolated to widely scattered thunderstorms to redevelop overnight, especially across southeast Wyoming and the northern Nebraska panhandle. Will keep this out of the area TAF for now (past 06z) due to low confidence. Thunderstorms this afternoon and evening may contain gusty winds, hail, and moderate-high turbulence. && .FIRE WEATHER... Issued at 117 PM MDT Mon Jun 17 2019 Minimal concerns through Tuesday due to cooler temperatures and the coverage of showers and thunderstorms. Warmer temperatures and less coverage of showers and thunderstorms for Wednesday and Thursday will lead to lower afternoon humidities. Afternoon humidities will be higher for Friday and the weekend. && .HYDROLOGY... Issued at 117 PM MDT Mon Jun 17 2019 Hydrologic concerns will continue for the Upper North Platte and Laramie Rivers and their tributaries due to a ripe high elevation snow pack and increasing chances for rain on snow-melt today through Tuesday. Latest RFC forecasts maintain minor flood potential near Saratoga and along portions of the Laramie Watershed. Current model QPF indicates the potential for significant precipitation above 9000 feet in the form of rain with daytime temperatures in the 50s and nighttime low temperatures around 37 degrees. Runoff due to saturated soils will likely cause streams and rivers to rise through Tuesday. A River Flood Warning remains in effect for the Upper North Platte River near Saratoga. Additional flood watches and warnings may be required with the potential for heavy slow-moving convection. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...RUBIN AVIATION...TJT FIRE WEATHER...RUBIN HYDROLOGY...RUBIN
Hazardous weather outlook, Jun 17, 10:41 AM MDT, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1041 AM MDT Mon Jun 17 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 181030- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 1041 AM MDT Mon Jun 17 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered to numerous thunderstorms will redevelop late this morning and continue into the evening. There is a Marginal to Slight Risk for severe thunderstorms producing wind gusts to 60 mph and large hail south of a line from Alliance to Laramie. Locally heavy rainfall may cause minor flooding of low lying areas. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered to numerous thunderstorms are expected Tuesday. Locally heavy rainfall is possible. Isolated thunderstorms are forecast Wednesday and Thursday, becoming scattered Friday through Sunday. .Spotter information statement... Spotter activation may be required from late this morning until early evening south of a line from Alliance to Laramie. WYZ104-105-109>115-181030- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 1041 AM MDT Mon Jun 17 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will redevelop late this morning and continue into the evening. Severe weather is not expected, however gusty winds and locally heavy rainfall are possible. A ripe snow pack remains above 9000 feet over the mountains, and rain on snow-melt could cause flooding concerns. Be alert for rapid increases in flow through area rivers and streams. A River Flood Warning continues for the Upper North Platte River at Saratoga. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered to numerous thunderstorms are expected Tuesday. Locally heavy rainfall is possible. Isolated thunderstorms are forecast Wednesday and Thursday, becoming scattered Friday through Sunday. .Spotter information statement... Spotter activation will not be required.
In the hours before
Local storm report, Jun 17, 4:01 PM MDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
401 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD SE CHEYENNE 41.15N 104.79W
06/17/2019 LARAMIE WY LAW ENFORCEMENT
AMES UNDERPASS CLOSED DUE TO FLOODING.
&&
GCLAYCOMSpecial weather statement, Jun 17, 4:53 PM MDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Cheyenne WY 453 PM MDT Mon Jun 17 2019 NEZ019-WYZ108-180000- Scotts Bluff NE-Goshen County WY- 453 PM MDT Mon Jun 17 2019 ...SPECIAL WEATHER STATEMENT... At 452 PM MDT, Doppler radar was tracking a strong thunderstorm over Huntley, or 7 miles south of Torrington, moving southeast at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lyman, Stegall and Huntley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4199 10428 4204 10415 4179 10384 4169 10415 TIME...MOT...LOC 2252Z 330DEG 13KT 4196 10418 Worley
Special weather statement, Jun 17, 4:59 PM MDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Cheyenne WY 459 PM MDT Mon Jun 17 2019 WYZ108-172345- Goshen County WY- 459 PM MDT Mon Jun 17 2019 ...SPECIAL WEATHER STATEMENT... At 459 PM MDT, Doppler radar was tracking a strong thunderstorm near Hawk Springs, or 18 miles southwest of Torrington, moving southeast at 10 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Hawk Springs Recreation Area, Hawk Springs Campground and Hawk Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4186 10444 4192 10432 4172 10406 4159 10435 TIME...MOT...LOC 2259Z 329DEG 11KT 4184 10436 Worley
Local storm report, Jun 17, 5:33 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
533 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 2 SSW HAWK SPRINGS 41.77N 104.30W
06/17/2019 M1.00 INCH GOSHEN WY TRAINED SPOTTER
&&
BWLocal storm report, Jun 17, 5:49 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
549 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 5 WSW PINE BLUFFS 41.15N 104.16W
06/17/2019 LARAMIE WY TRAINED SPOTTER
POTATO FIELDS IN EGBERT FLOODED.
&&
GCLAYCOMLocal storm report, Jun 17, 6:04 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
604 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL HAWK SPRINGS 41.79N 104.27W
06/17/2019 E0.75 INCH GOSHEN WY STORM CHASER
HEAVY RAIN.HAIL ACCUMULATIONS TURNING GROUND WHITE IN
HAWK SPRINGS.
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:53 PM MDT | Special Weather Statement | CYS | Laramie | 37 min |
| Jun 18, 2:31 PM MDT | Special Weather Statement | CYS | Laramie | 59 min |
| Jun 17, 6:23 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 52 min |
| Jun 17, 6:44 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 46 min |
| Jun 17, 7:07 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 53 min |
| Jun 18, 5:56 PM MDT | Special Weather Statement | CYS | Cheyenne | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.